Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anxiety Almost Gone From This Med Prefect

Posted by bleauberry on May 12, 2018, at 9:42:37

In reply to Re: Anxiety Almost Gone From This Med bleauberry, posted by Prefect on May 11, 2018, at 18:05:36

I am not on any psych meds. I would like to be on Ritalin again but the cost of $120 a month is out of my reach.

Medication interactions can happen. They are usually related to speeding up or slowing down the clearance of a med in your system. Which can sometimes require dosing adjustments.

But in terms of bad reactions, I don't think there are any worries or risks there.

Here is an example of what I mean: One of my antibiotics is Rifampin. It is a strong inducer of the CYP3A4 liver enzyme. That means any chemical which is metabolized by the liver with that enzyme will be chewed up and spit out faster than normal. So if you were on Rifampin, as an example, and you took an antidepressant that was primarily metabolized by CYP3A4, then you might - might- have to take an increased dose as long as you are taking Rifampin.

There is a study that shows higher doses of oxycodone are required in the presence of Rifampin, and that if rifampin is stopped but Oxy stays the same dose, it results in overdose.

In terms of serotonin syndrome or whatever, I would suspect those kinds of risks are super low or nonexistent.

I take a med sometimes that is metabolized by CYP3A4. It used to work great before Rifampin. After I started taking Rifampin it didn't work so good any more. That's because Rifampin was causing it to clear out of my body too fast. I simply had to increase the dose a little bit as long as I am taking Rifampin. And then it works good.

So you may or may not have liver enzyme issues like that. It's primarily a dosing thing if you do.

> Are you on any psyche meds right now? How do all these daily antibiotics interact with psyche meds? I might be going on Trintellix in a couple of weeks and was thinking about going the nuclear option on Bart, but I'm concerned about the interaction all these antibiotics will have with the psyche med.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bleauberry thread:1098597
URL: http://www.dr-bob.org/babble/20180331/msgs/1098684.html